Change search
ReferencesLink to record
Permanent link

Direct link
Stochastic models of some endemic infections
KTH, Superseded Departments, Mathematics.
2002 (English)In: Mathematical Biosciences, ISSN 0025-5564, E-ISSN 1879-3134, Vol. 179, no 1, 1-19 p.Article in journal (Refereed) Published
Abstract [en]

Stochastic models are established and studied for several endemic infections with demography. Approximations of quasi-stationary distributions and of times to extinction are derived for stochastic versions of SI, SIS, SIR, and SIRS models. The approximations are valid for sufficiently large population sizes. Conditions for validity of the approximations are given for each of the models. These are also conditions for validity of the corresponding deterministic model. It is noted that some deterministic models are unacceptable approximations of the stochastic models for a large range of realistic parameter values.

Place, publisher, year, edition, pages
2002. Vol. 179, no 1, 1-19 p.
Keyword [en]
quasi-stationarity, time to extinction, demographic stochasticity, quasi-stationary distribution, sis model, extinction, epidemics
URN: urn:nbn:se:kth:diva-21665ISI: 000176531300001OAI: diva2:340363
QC 20100525Available from: 2010-08-10 Created: 2010-08-10Bibliographically approved

Open Access in DiVA

No full text

Search in DiVA

By author/editor
Nåsell, Ingemar
By organisation
In the same journal
Mathematical Biosciences

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Total: 10 hits
ReferencesLink to record
Permanent link

Direct link